Hail, Cherry
- When
- June 2, 6:20 PM CST
- Where
- Cherry County, 17 mi SW of Valentine
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.700, -100.783
10 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 2, 2:22 PM CST, 3 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT FRI JUN 2 2006 .SHORT TERM... SURFACE TROUGH ALONG FRONT RANGE THIS AFTERNOON WITH GOOD SOUTHERLY FLOW OVER WESTERN NEBRASKA. TDS IN THE 40S ACROSS WESTERN NEBRASKA. 850MB LLJ PROGGED TO DEVELOP THIS EVENING AND ON THE NOSE OF THIS JET ALONG SURFACE TROUGH HIGH BASED T SHOULD DEVELOP. HAVE INCLUDED ISO T EARLY WEST AND THEN SCHC AS 850MB LLJ GETS GOING LATER TONIGHT OVER EAST. LOW TEMPS TONIGHT CATEGORY ABOVE LAST 2 NIGHTS WITH GOOD WAA. STILL HAVE GONE WITH COOLER FWC GUIDANCE. TEMPERATURES TO SOAR ON SATURDAY WITH 90S OVER ALL BUT NORTHEAST ZONES. UPPER SUPPORT WITH SURFACE TROUGH WILL DRIVE BOUNDARY THROUGH THE FORECAST AREA SAT AFTERNOON INTO SUNDAY MORNING. LOW LEVEL MOISTURE WILL AGAIN BE LIMITING FACTOR. TRW THAT DO DEVELOP WILL BE CAPABLE OF STRONG WINDS DUE TO HIGH BASED NATURE. TEMPERATURES SLIGHTLY COOLER SUNDAY WITH PASSAGE OF FROPA BUT STILL WELL INTO THE 90S. .LONG TERM... SURFACE LOW DEEPENS OVER NORTHEAST CO ON MONDAY WITH FAVORED LOCATION FOR WARM SOUTHWEST FLOW. HAVE INCREASED TEMPERATURES INTO THE 90S OVER FORECAST AREA WITH HIGHEST OVER SOUTHWEST ZONES. H5 RIDGE RIDER ALONG THE CANADIAN BORDER WILL SEND A BOUNDARY THROUGH THE FORECAST AREA ON TUESDAY WITH 850MB LLJ SETTING UP ACROSS SOUTHWEST ZONES EARLY...DEEPENING SURFACE LOW OVER NORTHEAST CO WILL SEND TEMPERATUES INTO THE 90S AND HAVE TRENDED TEMPERATURES UP SLIGHTLY. GOOD SCENARIO FOR SEVERE WX WITH SOME LOW LEVEL MOISTURE RETURN ALONG THE FRONT RANGE. BOUNDARY HOLDS ACROSS FORECAST AREA THROUGH WEDNESDAY AND WILL BE THE FOCUS FOR TRW DEVELOPMENT THROUGH WEDNESDAY. H5 LOW RIDING THE RIDGE WILL BRING DOWN SOME COOLER AIR THU AND FRIDAY MAINLY NORTHEAST ZONES BUT SHOULD REBOUND THROUGH THE WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT FRI JUN 2 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-032100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND WIND DAMAGE. SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY AFTERNOON INTO THE OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The North Platte radar (KLNX), 84 km away, was scanning. The volume nearest the first event began at 00:19 UTC.
10 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511840, 5511841, 5511842, 5511843, 5511844, 5511845, 5511907, 5511908, 5511910, 5511909.